Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)



Connes embeddings and von Neumann regular closures of amenable group algebras

Author: Gábor Elek
Journal: Trans. Amer. Math. Soc. 365 (2013), 3019-3039
MSC (2010): Primary 16S34, 22D25
Published electronically: December 13, 2012
MathSciNet review: 3034457
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The analytic von Neumann regular closure $ R(\Gamma )$ of a complex group algebra $ \mathbb{C}\Gamma $ was introduced by Linnell and Schick. This ring is the smallest $ *$-regular subring in the algebra of affiliated operators $ U(\Gamma )$ containing $ \mathbb{C}\Gamma $. We prove that all the algebraic von Neumann regular closures corresponding to sofic representations of an amenable group are isomorphic to $ R(\Gamma )$. This result can be viewed as a structural generalization of Lück's approximation theorem.

The main tool of the proof which might be of independent interest is that an amenable group algebra $ K\Gamma $ over any field $ K$ can be embedded to the rank completion of an ultramatricial algebra.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 16S34, 22D25

Retrieve articles in all journals with MSC (2010): 16S34, 22D25

Additional Information

Gábor Elek
Affiliation: The Alfred Renyi Institute of Mathematics, Hungarian Academy of Sciences, Budapest, Hungary

Received by editor(s): July 6, 2010
Received by editor(s) in revised form: March 15, 2011, May 3, 2011, and August 21, 2011
Published electronically: December 13, 2012
Additional Notes: This research was sponsored by OTKA Grant No. 69062
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia